Texas, 2019Lightning Strike in Texas, August 14, 2019
August 14, 2019 · NWS HGX · 1 event in 1 county or zone
A broken line of thunderstorms moved south across south Houston. These storms produced lightning that ultimately caused an apartment fire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of thunderstorms moved south across south Houston. These storms produced lightning that ultimately caused an apartment fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 14, 10:37 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 14, 10:37 PM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1137 PM CDT Wed Aug 14 2019
.DISCUSSION...
06Z Aviation...Seeing the patchy -RA dissipate late this evening. Expect
to see some convection develop over the coastal waters early tomorrow, and
also possibly near the coast. With daytime heating the southern half of the
area will become unstable tomorrow aft. Expect to see SCT TSRA form from
SGR to HOU and southward. 33
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 78 98 77 100 77 / 20 10 0 10 0
Houston (IAH) 79 97 79 96 79 / 20 20 10 20 0
Galveston (GLS) 83 92 83 91 84 / 40 40 30 40 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Discussion...33
Aviation/Marine...33
In the hours before
Local storm report, Aug 14, 6:35 PM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
735 PM CDT WED AUG 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM MARINE TSTM WIND 4 NNE SAN LEON 29.54N 94.91W
08/14/2019 M43 MPH GMZ335 TX MESONET
WIND GUST WAS MEASURED AT GALVESTON BAY WEATHERFLOW
SITE.
&&
EVENT NUMBER HGX1900229
42Local storm report, Aug 14, 6:39 PM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
739 PM CDT WED AUG 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM MARINE TSTM WIND 1 ESE SEAGATE 29.53N 95.00W
08/14/2019 M47 MPH GMZ335 TX MESONET
WIND GUST WAS MEASURED AT A YACHT CLUB IN KEMAH.
&&
EVENT NUMBER HGX1900230
42Local storm report, Aug 14, 6:49 PM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
749 PM CDT WED AUG 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM MARINE TSTM WIND 4 NNE SAN LEON 29.54N 94.91W
08/14/2019 M40 MPH GMZ335 TX MESONET
WIND GUST WAS MEASURED AT GALVESTON BAY WEATHERFLOW
SITE.
&&
EVENT NUMBER HGX1900231
42Special weather statement, Aug 14, 7:21 PM CST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
821 PM CDT Wed Aug 14 2019
TXZ237-238-337-338-437-438-150145-
Inland Brazoria TX-Galveston Island and Bolivar Peninsula TX-
Inland Galveston TX-Coastal Galveston TX-Brazoria Islands TX-
Coastal Brazoria TX-
821 PM CDT Wed Aug 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GALVESTON AND
SOUTHEASTERN BRAZORIA COUNTIES UNTIL 845 PM CDT...
At 820 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Liverpool, or 9 miles southwest of Hitchcock,
moving south at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Santa Fe, eastern Freeport, Hitchcock, Surfside Beach, Danbury,
Oyster Creek, Liverpool and San Luis Pass.
LAT...LON 2931 9521 2939 9511 2909 9505 2888 9535
2928 9537
TIME...MOT...LOC 0120Z 009DEG 23KT 2925 9516Local storm report, Aug 14, 7:59 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
859 PM CDT WED AUG 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM MARINE TSTM WIND 1 SSE SURFSIDE 28.93N 95.29W
08/14/2019 M40 MPH GMZ355 TX MESONET
WIND GUST WAS MEASURED AT SURFSIDE BEACH WEATHERFLOW
SITE.
&&
EVENT NUMBER HGX1900232
42Local storm report, Aug 14, 8:19 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
919 PM CDT WED AUG 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM MARINE TSTM WIND 2 SSW RED FISH COVE 29.08N 95.12W
08/14/2019 M40 MPH BRAZORIA TX MESONET
WIND GUST WAS MEASURED AT SAN LUIS PASS TCOON SITE.
&&
EVENT NUMBER HGX1900233
42Lightning, Harris
- When
- August 14, 11:45 PM CST
- Where
- Harris County, 1.74 mi ESE of East Haven
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 29.624, -95.242
Lightning from thunderstorms moving across the area struck an apartment complex off of Almeda-Genoa Road. An attic fire quickly engulfed one of the units.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 14 to 16, 20191 death · 7 events
- Excessive Heat and Wildfire in California, August 14 to 15, 2019$400,000 · 6 events
- Flash Flood and Hail in New Mexico, August 14, 2019$125,000 · 1 in hail · 4 events
- Damaging Winds and Lightning Strike in Mississippi, August 14, 2019$33,000 · 50 kt wind · 4 events
- Lightning Strike in Texas, August 14, 20193 injured · 1 event
- Damaging Winds and Lightning Strikes in Georgia, August 14, 2019$19,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Colorado, August 14, 2019$2,000 · 3 in hail · 17 events
- Hail and Damaging Winds in South Carolina, August 14, 2019$500 · 1.25 in hail · 15 events
- Heat in California, August 14 to 16, 201913 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 14, 20196 events
- Flash Flooding in Pennsylvania, August 14, 20196 events
- Hail in Wyoming, August 14, 2019$5,000 · 2.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853618.